Search the Community
Showing results for tags 'asenapine'.
Found 4 results
Moderator note: link to benzo forum thread DMV64: New here from other forum and need advice Hello. I am glad to have found this place. I am currently in a horrible withdrawal from Saphris. Really it is like debilitating terror, beyond panic even. I saw a post from 2014 mentioning Dr. Rob Purssey but the link was broken. A bit about me: I am I guess atypical. I have major depressive disorder and anxiety and ADHD. I respond in unexpected ways to many drugs. Although I do not "fit" the criteria for bi-polar, I cannot take seratonin, it makes me sick and manic. I have been on a lot of (cocktails) things so I won't list a history, but am currently on: Lithium 300mg, about 5mg vyvanse (I open capsule), 1mg Klonopin and now 40mg Geoden to help with the Saphris withdrawal. Mornings are THE WORST. I feel afraid to get out of the bed. My psychiatrist seems to not even know about this kind of Saphris withdrawal. Really I just want to take it again to feel better but it kind of turned on me causing depression and dips to suicidal thinking. This is not the first time with the Saphris. In 2011 I was on it for about the same amount of time (2 months) and had a dystonic reaction and went off cold turkey. Very bad. this last time they had me on Cogentin along with Saphris. So I am suffering and I need help. I need to function. When will this end? I need to know what to expect. The Geoden is helping but it's still there. -D
Hi, I’m new to this page. I’m currently going through an awful withdrawal from Saphris. I’m hoping to share my story to help others but I’d really love to hear from anyone who has successfully come off Saphris and have their life back! How long did your withdrawal take? Some days I lose hope that withdrawal symptoms will improve. I was taking 5mg Saphris daily for 12mths, for suspected bipolar 2 (rapidly cycling mood disorder post natal). With the support of my psychiatrist I tapered off a quarter of a 5mg tab at a time, every 10-14 days. In hindsight I realise I could have tapered more slowly. I took my last dose 3 months ago. I know my symptoms are from withdrawal as they are completely different to the original symptoms I had prior to starting Saphris. I now have extreme anxiety, and a panic feeling. Decision making is so hard, and I’m panicked about everything. I find it hard to sleep properly, or to get back to sleep once I wake up during the night. But no more cycling mood disorder which is great! I’m seeing a psychologist to talk, a naturopath is helping to give me dietary, supplement and herbal support (which I’ve found to be very helpful!) and now I’m hoping to hear from anyone who has been through this process and come out the other side. Thank you so much!
IHateSaphris posted a topic in Introductions and updatesI have just started trying to get off Saphris. All these forums and blogs are terrifying me. Especially the story of "acetyl". It was prescribed to me after wellbutrin alone wasn't fixing my depression. I am not bipolar or schizophrenic. I think it was an overly aggressive choice and i wish i had researched it before taking it. I was taking 20mg daily along with 10mg lexapro and 450mg wellbutrin. It put me in a zombielike state. I used to be a high performing software developer, at the top of my field, well respected and capable of great things. After Saphris I was unable to think clearly and lost my ability to design software, ending my career as a software developer. I may as well have been asked to perform Brain surgery so complete was the loss of ability. On top of that my current insurance doesnt cover it and i can no longer afford it. I previously tried going off it when i was only taking 10mg. I went too fast and started to experience anxiety pretty bad before going back on it and eventually ended up going up to 20mg. This time i am going much slower. I tapered from 20 to 10 for two weeks and then to 5mg for the last three weeks. Going to 10 went relatively smoothly. Going to 5 has brought on some anxiety that comes and goes. The worst withdrawal symptom so far has been the sexual dysfunction and this is where things make no sense. Each time i increased the saphris dose (5 to 10 and then 10 to 20) i experienced a decrease in sexual function. I expected things to improve when i reduced my dose but the exact opposite happened. With each decrease in dose my sexual ability is still declining. I am married one year and am not ready for my sex life to go away. I hope this will return once my brain recovers. Anyway now that i am at 5mg i am stopping my taper and waiting for the anxiety to subside. It has actually been better the last two days. Not as intense. Also while i am at 5mg i am going to taper off the wellbutrin since that can cause anxiety, before i continue my saphris taper. I will continue the lexapro. I expect this last 5mg to be the hard part and plan to go very very slowly. At each reduction my plan is to wait until symptoms subside before going on to the next reduction. I plan to hoard saphris over the next 6 months so that i have a multi year supply. My latest rx is for 60 10mg tablets per month expecting that i would be taking 2tablets or 20mg per day. Since i am currently only taking 1/4 of that this makes my rx good for enough for two years. When i reduce even farther it will last even longer (4 years at 2.5mg). Since my insurance will not cover it i will have to pay out of pocket but i think it will be worth it to have a chance to get off this drug successfully. I am seeing a new psychiatrist and he didnt know about saphris withdrawal. To his credit he went right out and researched it. Unfortunately he was unable to find any scholarly or official documentation of saphris withdrawal. The only thing available is anecdotal reports on forums and blogs like these. At least he said i could taper the saphris at whatever rate i feel comfortable. I will report in as the taper continues. Hopefully i can be successful and serve as hope for others. I was unable to find any record of successful withdrawal from saphris
Two years ago I was imprisoned, tortured and chemically lobotomized. Psychiatrists convinced me I needed to take neuroleptics or risk brain damage from another psychotic episode. I believed them and I took ziprasidone 160mg for almost two years until I developed tardive dyskenesia. I was switched to Saphris in Feb 2017. Since then I have been tapering from Saphris 5 mg at night. I was tapering 10% every two weeks, which I realize after being on this forum is too fast. Since I started the Saphris I have had a terrible time eating. My last reduction was a week ago. Two weeks before that I had reduced to 4 mg and I got really sick for two days. Other people at my work had been sick, so I didn't think it was necessarily withdrawal and I reduced again after two weeks. I became unbelievable ill. Even though I have bumped my dose back up I have still been ill. The mornings are pure hell. When I was in the hospital I was absolutely terrified that I would never get out. I look back at what has happened to me and I realize that I never have. Any hope, encouragement or suggestions would be greatly appreciated. I know this is a site for ADs but I noticed there were a few neuroleptics posts. I hope that's ok. I just really need some help and encouragement that this will get better. The only thing keeping me going is that I usually feel ok by the afternoon. I've lost 30lbs since I started the Saphris and although I have plenty of extra weight to lose from gaining so much on the neuroleptics it is also starting to concern me. Should I switch drugs and start my taper over again once I find one I can eat on or should I just slow down my taper and hope things get better? Thank you all so much. It is an inspiration to read stories of people getting off these poisons.